Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I was [officially] diagnosed by a psychiatrist about 6 months ago with major depression and anxiety, not due to my acne, but that does add to both. I was on anti-depressants (Wellbutrin and Trazodone) for a few weeks before my temporary prescriptions ran out and due to miscommunications between two doctors' offices, I couldn't get a refill, and after struggling with them for awhile, I gave up and kept on without medication. I didn't notice any positive or negative effects the drugs had on my acne, but I wasn't on it that long, so I can't know for sure. Recently I've been considering getting back on medication, because my mental health hasn't been the best lately (surprise surprise), and I was wondering about others' experiences with psychotropic drugs and acne. I know that stress can play a big role in acne, so it seems like if anything, going on anti-depressants (and probably taking anti-anxieties like I was supposed to last time) would help relieve my stress and acne.

Share this post


Link to post
Share on other sites

I know that stress can play a big role in acne, so it seems like if anything, going on anti-depressants (and probably taking anti-anxieties like I was supposed to last time) would help relieve my stress and acne.

In my experience, this has been the truth.

I was diagnosed with panic disorder and major depression when I was 12, and I've been on Prozac ever since. This summer, I (stupidly) tried to go off of them "cold turkey". I was fine for the first month (probably because Prozac stays in your system for a long time) but the next couple months were the worst of my life. During the time I was off of the medication, my acne got the worst it's ever been. I went back on them just over a month ago, and I feel SO MUCH better and my skin looks better as well.

Also, you say you were only on the medication for a few weeks - sometimes medications can take 4-6 weeks to work, so you may not have even been feeling the full benefit while you were on them. Giving them another try would be a good idea. I was put on Trazodone when I was 13 to treat insomnia, but I only took it for about a month and only when I couldn't get to sleep so I'm not sure how much it did for me. I'm not sure about Wellbutrin - my brother was on it and didn't like it much, but obviously it's different for everyone.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×